Help

I'm on 75 levothyroxine was on 100 also hasimotoes . My thyroid seems to swing from hypo to hyper . I still get unwell with exhausted,strangling neck,swollen joints, shooting pain in head, ringing in my ears ,sore face ,snappy , brain fog etc. been to see doctor who is sending me back to endo after 2 years for second opinion . Doctor just asked me are you happy ? If second opinion is fine I think you have anxiety . I said how is that anxiety with all these symptoms - I've only felt well for about 2 weeks in the last 2 years - any advice greatly received . I do not have blood results at the moment ,just told there fine.

6 Replies

oldestnewest
  • Welcome to the forum, Jkoo4.

    Are your symptoms veering from hyper to hypo or is your GP adjusting your Levothyroxine up and down to get TSH into range? Ask your GP receptionist (or practice manager if receptionist refuses) for a copy of your recent thyroid results with the lab ref ranges (figures in brackets after results) and post them in a new question for advice.

    Some patients need low or suppressed TSH in order to feel well. Read Dr. Toft's comments on dosing and levels in Treatment Options in thyroiduk.org.uk/tuk/about_...

    Ask your GP to test ferritin, vitamin D, B12 and folate which are often low/deficient in hypothyroid patients and can cause musculoskeletal pain, fatigue and low mood similar to hypothyroid symptoms. Post the results and ranges in a new question and members will advise.

    Hashimoto's patients may experience swings between hyper and hypo. When Hashi attacks the thyroid, cells die off and dump hormone into the blood which can make you feel hyper. If dose is reduced you may feel hypo when the attack stops. Higher doses of Levothyroxine, which may suppress TSH, to shut off your own thyroid hormone can be helpful in reducing Hashi flares and adopting a gluten-free diet has helped many members reduce Hashi flares and antibodies.

    thyroiduk.org.uk/tuk/about_...

  • Thank you , it's all very confusing to me , I feel like he thinks I'm depressed or making it all up . I was very ill be for hypo with hasimotoes I was on 100 .He reduced my thyroxine from 100 to 75 last October because my blood test said I was hyper , he said bloods are now fine but I'm always feeling unwell . X

  • JK, that's the problem when dosing is arranged according to TSH.

    Read the Dr. Toft link and email louise.warvill@thyroiduk.org.uk for a full copy of the Pulse article if it would be helpful to show to your GP.

  • Thank you . I will get my bloods printed ,on Monday .

  • This man has great advice and good information.

  • all bloods have come back fine ferratin ,vit B etc, being sent to see neurologist :( still no answers .

You may also like...